Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A method for investigating geometric properties of support points and applications

Author: Johnny E. Brown
Journal: Trans. Amer. Math. Soc. 287 (1985), 285-291
MSC: Primary 30C55; Secondary 30C50
MathSciNet review: 766220
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A normalized univalent function $ f$ is a support point of $ S$ if there exists a continuous linear functional $ L$ (which is nonconstant on $ S$) for which $ f$ maximizes $ \operatorname{Re} L(g),g \in S$. For such functions it is known that $ \Gamma = {\text{C}} - f(U)$ is a single analytic arc that is part of a trajectory of a certain quadratic differential $ Q(w)\;d{w^2}$. A method is developed which is used to study geometric properties of support points. This method depends on consideration of $ \operatorname{Im} \{ {w^2}Q(w)\} $ rather than the usual $ \operatorname{Re} \{ {w^2}Q(w)\} $. Qualitative, as well as quantitative, applications are obtained. Results related to the Bieberbach conjecture when the extremal functions have initial real coefficients are also obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C55, 30C50

Retrieve articles in all journals with MSC: 30C55, 30C50

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society